MAUDE Adverse Event Report: AESCULAP AG AS VEGA SYSTEM® PS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

AESCULAP AG AS VEGA SYSTEM® PS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number NX053Z
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The adverse event is filed under ais reference (b)(4).Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
According to the event description: a patient alleges post-operative loosening of aesculap knee implant.
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference (b)(4).Eight (8) photographs of the left knee were provided for evaluation; photographs of the right knee were not provided.Evolution of the photographs determined the following: the femoral component (nx011z) as well as the tibial component (nx053z) shows nearly no bone cement adhesive on the intended area.The meniscal component is still fixed on the tibial component.The device history records have been checked for all leading device(s) lot numbers and the products found to be according to specification valid at the time of production.There are no similar complaints against the same lot numbers.Conclusion/preventive measures: on the basis of the current information and without the complained medical device being available for investigation, a clear root cause cannot be drawn.In the event that the complained medical device will be provided for investigation in the future, an update of this report will be provided unsolicited.
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference (b)(4).Additional information: a3 - gender, a4 - weight, b5 - description updated, b6 - test data, b7 - medical history, d4 - udi number udpated, f9 approximate age of device.
 
Event or Problem Description
An outside law firm reported that a patient experienced persistent pain and functional limitation following left total knee arthroplasty (tka).According to the operative report dated (b)(6) 2021, the patient underwent a left tka for osteoarthritis after failure of conservative treatment.The operative report indicates that the components were implanted using bone cement, with appropriate alignment and stability noted intraoperatively.The procedure was completed without reported intraoperative complications, and the patient was transferred to recovery in stable condition.The patient had previously undergone a right tka on (b)(6) 2019.The operative report similarly documented appropriate component implantation with no intraoperative complications.Follow-up evaluation on (b)(6) 2022, indicated that the implants were in place with normal alignment and no evidence of loosening.Physical examination demonstrated normal range of motion and no instability.Subsequent clinical evaluation on (b)(6) 2025, documented complaints of continued left knee pain and decreased mobility.Imaging reportedly showed the prosthesis in place without clear evidence of loosening; however, due to persistent symptoms, additional diagnostic testing was ordered.On (b)(6) 2025, the patient reported worsening left knee pain following a reported twisting event.The patient described constant pain, with associated symptoms including swelling, stiffness, popping, and difficulty with ambulation.

Brand Name
AS VEGA SYSTEM® PS
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key24570633
Report Number3005673311-2026-00021
Device Sequence Number15829405
Product Code JWH
UDI-Device Identifier04046963810412
UDI-Public(01)04046963810412(11)180910(17)280831(10)52454656
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2026
Report Date (Section F) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNX053Z
Device Catalogue NumberNX053Z
Device Lot Number52454656
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/03/2026
Device Age90 MO
Event Location Hospital
Date Report to Manufacturer03/03/2026
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/11/2026
Supplement Report FDA Received Date03/30/2026
04/06/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight73 KG
Date Report Sent to FDA03/11/2026